MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006R8403921
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received but an evaluation has not yet been performed; therefore, a failure analysis is not available.If there is any further relevant information received, a supplemental medwatch report will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2018 that a flexiva id 365 laser fiber was opened for use in a cystoscopy ureteral stone extraction with laser procedure in the ureter performed on (b)(6) 2018.According to the complainant, during the procedure, the fiber was noted to be broken and approximately 2 inches was stuck in the ureteroscope.The procedure was completed with another scope and flexiva id 365 laser fiber.There was no serious injury nor adverse patient effects as a result of this event.There were no patient complications noted.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1069 captures the reportable event of fiber broke.Investigation results: the fiber was returned broken into two pieces.The first piece measured approximately 5.5 cm from the top of the connector to the break.The second piece measured approximately 267.3 cm which includes the entire distal tip.The condition of the returned device confirmed that the fiber was broken.Review and analysis of all available information indicated that the root cause is manufacturing deficiency.An investigation was completed to address this issue which identified the most probable root cause of the fiber break as handling during the manufacturing process caused by the supplier manufacturer.

Brand Name
FLEXIVA (TM) ID HIGH POWER SINGLE-USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
100 boston scientific way
marlborough MA 01752 1242
MDR Report Key8107926
Report Number3005099803-2018-61533
Device Sequence Number11253169
Product Code GEX
UDI-Device Identifier08714729963783
UDI-Public08714729963783
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110685
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/05/2021
Device Model NumberM006R8403921
Device Catalogue Number69271
Device Lot Number0000006130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/14/2018
Initial Date Received by Manufacturer 11/01/2018
Supplement Date Received by Manufacturer12/19/2018
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1